Thunderstorm Wind, Dekalb
- When
- July 1, 10:22 AM CST
- Where
- Dekalb County, 5 mi NW of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.017, -85.917
Trees were down.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 1, 6:45 AM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 745 AM CDT FRI JUL 1 2005 .DISCUSSION...12Z SOUNDING FROM OHX IS IN AND INDICATES A HIGHLY UNSTABLE ENVIRONMENT AHEAD OF THE COLD FRONT. LIFTED INDEX STANDS AT -8.1, WITH POSITIVE ENERGY OF 2,582 J/KG. THE K-INDEX IS A RIPE 39, WITH A TOTALS INDEX OF 54, AND A SWEAT INDEX OF 345. MSAS SURFACE LIFTED INDEX PLOT AT 12Z INDICATES AN INSTABILITY AXIS RUNNING NORTH-TO-SOUTH ACROSS OUR COUNTY WARNING AREA. THE SURFACE FRONT, USING THE 12Z DEW POINT PLOT, APPEARS TO HAVE PASSED PADUCAH AND MEMPHIS. MOST ACTIVE WEATHER AT THIS MOMENT IS OCCURRING JUST BEHIND THE SURFACE BOUNDARY, RIGHT ALONG THE MISSISSIPPI RIVER MOVING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. OF NOTE, DAY 1 CONVECTIVE OUTLOOK ISSUED BY SPC AT 05Z HAS THE CUMBERLAND PLATEAU AND PLACES SOUTH OF NASHVILLE UNDER A SLIGHT RISK OK SEVERE WEATHER TODAY. NO CHANGES TO THE FORECAST AT THE MOMENT. BELIEVE IT WILL HOLD UP FOR NOW. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT THU JUN 30 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 446 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THUNDERSTORMS ACROSS FAR SOUTHWEST KENTUCKY BEGINNING TO SHOW SIGNS OF WEAKENING...BUT STRONGER THUNDERSTORMS UPSTREAM IN MISSOURI WILL CONTINUE TO MOVE THIS WAY...AS FRONT IN NORTHERN MISSOURI MAKES A PUSH THIS WAY LATER TONIGHT. OTHERWISE...MAINLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING EVENING IN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL PASS THROUGH THE MID STATE ON FRIDAY. THIS WILL PRODUCE AN INCREASE IN COVERAGE OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI JUL 1 2005 TNZ008>011-028>034-062>066-075-077>080-011700- BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON- MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE- VAN BUREN-WARREN-WHITE-WILSON- 1055 AM CDT FRI JUL 1 2005 A CLUSTER OF STRONG THUNDERSTORMS IS MOVING EAST TOWARD THE PLATEAU LATE THIS MORNING. AT 1050 AM...THE STRONGEST PART OF THE GROUP OF STORMS WAS OCCURRING ACROSS SOUTHEAST WILSON COUNTY AND CANNON COUNTY...WITH MOVEMENT TO THE EAST AT 20 TO 25 MPH. THIS MOVEMENT WILL PUT THE ACTIVITY IN THE AREAS OF SMITHVILLE TO MCMINNVILLE BY 1130 AM. FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS. ALSO...FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS WILL BE LIKELY. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. GIRODO
The Nashville radar (KOHX), 63 km away, was scanning. The volume nearest the first event began at 16:23 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees were down.
Trees were down in Cookeville, and the northern part of the county.
Tree was blown down.
Tree was blown down on Martha Washington St.
Trees down on Buck Mountain near Jamestown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463734, 5463735, 5463736, 5463737, 5463738.